Texas, 2004

Flash Flood in Texas, October 6, 2004

October 6, 2004 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 6, 1:36 AM CST, 5 hours 54 minutes earlier.

Area forecast discussion, Oct 6, 1:36 AM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 AM CDT WED OCT  6 2004

.DISCUSSION...
HEAVY RAIN THREAT CONTINUES TODAY FOR SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY. TWO FEATURES WILL IMPACT THE CWFA TODAY. THE FIRST
FEATURE IS A SQUALL LINE ASSOCIATED WITH AN MCS LOCATED ACROSS WEST
TEXAS. THIS SYSTEM WAS MOVING ESE AT 30 TO 40 MPH. IF THIS SYSTEM
CONTINUES AT ITS PRESENT SPEED AND DIRECTION...IT WILL ENTER THE
EDWARDS PLATEAU AND HILL COUNTRY LATER THIS MORNING. LOCALLY HEAVY
RAIN AND GUSTY WINDS WILL BE POSSIBLE AS THE MCS MOVES IN FROM THE
NORTHWEST. THE SECOND FEATURE IS SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE COASTAL BEND BETWEEN CORPUS CHRISTI AND
BEEVILLE EXTENDING EASTWARD INTO THE GULF. THESE STORMS WERE
OCCURRING IN THE VICINITY OF A STATIONARY FRONT AND WERE MOVING
NORTHWARD TOWARDS THE SE COUNTIES OF THE CWFA. THESE STORMS WILL
PRODUCE HEAVY RAINFALL. THE INTERSECTION OF OUTFLOW BOUNDARIES WILL
TRIGGER ADDITIONAL THUNDERSTORMS AND HEAVY RAINFALL ACROSS THE CWFA
TODAY.

SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH TONIGHT.
HOWEVER ANOTHER WEST TEXAS MCS IS POSSIBLE WITH SCATTERED CONVECTION
REACHING THE NORTHWEST COUNTIES BY THURSDAY MORNING. DEEP TROPICAL
MOISTURE OVER DEEP SOUTH TEXAS WILL ALSO BEGIN TO MOVE NORTHEAST
ALONG THE TEXAS COAST ON THURSDAY AS A SFC WAVE DEVELOPS. THIS
WAVE WILL TRACK NORTHEAST ALONG THE TEXAS COAST TOWARDS HOUSTON
THURSDAY NIGHT AND FRIDAY. HEAVY RAINS WILL STILL BE POSSIBLE OVER
THE EASTERN HALF OF THE CWFA THURSDAY AFTERNOON INTO THURSDAY NIGHT.

THE FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL 4 PM
THIS AFTERNOON. HOWEVER THE WATCH MAY BE EXTENDED AND/OR RECONFIGURED
LATER TODAY.

THE UPPER LOW LOCATED OVER COLORADO...WHICH SPAWNED THE WEST TEXAS
MCS...WILL SHEAR OUT TO THE NORTHEAST ON FRIDAY BRINGING AN END TO
THE HEAVY RAIN THREAT. ISOLATED SHOWERS WILL STILL BE POSSIBLE ON
SATURDAY AS A WEAKNESS ALOFT REMAINS OVER TEXAS. AN UPPER LEVEL RIDGE
WILL BEGIN TO DEVELOP OVER TEXAS ON SUNDAY AND STRENGTHEN MONDAY AND
TUESDAY BRINGING A DRY SPELL TO THE CWFA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78  67  77  65 /  60  40  70  50
AUSTIN BERGSTROM INTL AIRPORT  77  65  78  64 /  60  40  70  50
DEL RIO INTL AIRPORT           80  69  80  68 /  60  40  60  30
SAN ANTONIO INTL AIRPORT       79  68  78  67 /  60  40  70  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH 4 PM.

&&

13/04
Hazardous weather outlook, Oct 6, 5:43 AM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 AM CDT WED OCT 6 2004

TXZ171>173-183>194-202>209-217>225-228-071100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
643 AM CDT WED OCT 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY.
A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 4 PM THIS
AFTERNOON FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A
SERIES OF UPPER LEVEL DISTURBANCES MOVING EAST WILL INTERACT WITH
TROPICAL MOISTURE MOVING NORTH TO GENERATE LOCALLY HEAVY RAINFALL.
OUTFLOW BOUNDARIES WILL SERVE TO FOCUS AND ENHANCE RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE INTO
THURSDAY FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THEN
SHIFT ON FRIDAY TO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS AS THE
DISTURBANCES AND MOISTURE SHIFT EAST.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Val Verde

When
October 6, 7:30 AM CST to 9:00 AM CST
Where
Val Verde County, North Portion
Reported by
LAW ENFORCEMENT
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

The Val Verde County Sheriff's Department reported that heavy rain during the early morning had caused flash flooding that closed FM163 between Juno and Comstock. Rain totals between the two towns were generally from 1 to 2 inches, with spots of up to 4 inches.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424710.